Alert archive / Pennsylvania / Winter Weather Advisories in 2014

Winter Weather Advisory 22, NWS Philadelphia/Mount Holly

December 5, 2014Carbon County, Monroe County, Pennsylvania; Sussex County, New Jersey

NWS Philadelphia/Mount Holly issued this winter weather advisory at Dec 5, 2014, 3:43 AM EST for Carbon County, Monroe County, Pennsylvania; Sussex County, New Jersey. It took effect at Dec 5, 2014, 4:00 PM EST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Dec 5, 2014, 3:43 AM EST (08:43 UTC)
In effect from
Dec 5, 2014, 4:00 PM EST
Expired
Dec 6, 2014, 1:00 AM EST
In force
9 hr
Issued by
NWS Philadelphia/Mount Holly

Counties Sussex County, NJ, Carbon County, PA, Monroe County, PA

The radar

The Philadelphia radar (KDIX), 140 km from the middle of the area, began a volume at 08:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 00:00Z, 8.7 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 00:00Z on 2014-12-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 00:00Z on 2014-12-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -43 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1365 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
-43 m²/s²
0-3 km storm-relative helicity
76 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

299 
WWUS41 KPHI 050843
WSWPHI

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
343 AM EST FRI DEC 5 2014

PAZ054-055-052200-
/O.NEW.KPHI.WW.Y.0022.141205T2100Z-141206T0600Z/
CARBON-MONROE-
INCLUDING THE CITIES OF...JIM THORPE...STROUDSBURG
343 AM EST FRI DEC 5 2014

...WINTER WEATHER ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO
1 AM EST SATURDAY...

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW...SLEET...AND FREEZING RAIN...WHICH IS
IN EFFECT FROM 4 PM THIS AFTERNOON TO 1 AM EST SATURDAY.

* LOCATIONS...CARBON AND MONROE COUNTIES.

* HAZARD TYPES...SNOW...SLEET...AND FREEZING RAIN.

* ACCUMULATIONS...SLEET AND SNOW ACCUMULATION OF UP TO 1
  INCH...ALONG WITH UP TO A TENTH OF AN INCH OF ICE.

* IMPACTS...THE COMBINATION OF SNOW...SLEET...AND FREEZING RAIN
  WILL CREATE SLIPPERY CONDITIONS THIS AFTERNOON INTO TONIGHT,
  ESPECIALLY FOR THE HIGHER ELEVATIONS.

* TEMPERATURES...IN THE LOW 30S.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

ROBERTSON
4 follow-up statements
342 
WWUS41 KPHI 052002
WSWPHI

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
302 PM EST FRI DEC 5 2014

NJZ001-060600-
/O.EXA.KPHI.WW.Y.0022.141205T2100Z-141206T0600Z/
SUSSEX-
INCLUDING THE CITY OF...NEWTON
302 PM EST FRI DEC 5 2014

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 1 AM EST SATURDAY...

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A WINTER
WEATHER ADVISORY, WHICH IS IN EFFECT UNTIL 1 AM EST SATURDAY.

* HAZARD TYPES...AREAS OF SOME SLEET AND FREEZING RAIN.

* ACCUMULATIONS...A COATING OF SLEET, AND LESS THAN ONE TENTH OF
  AN INCH OF ICE.

* TIMING...SOME AREAS OF SLEET AND FREEZING RAIN WILL CONTINUE
  THROUGH THIS EVENING BEFORE TEMPERATURES RISE, ALLOWING FOR
  PLAIN RAIN.

* IMPACTS...THE COMBINATION OF SLEET AND FREEZING RAIN CAN CREATE
  SLIPPERY CONDITIONS THROUGH THIS EVENING, ESPECIALLY FOR
  UNTREATED SURFACES IN THE HIGHER ELEVATIONS.

* TEMPERATURES...NEAR FREEZING, THEN RISING TO THE MID 30S.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SLEET OR FREEZING
RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY
ROADS AND LIMITED VISIBILITIES, AND USE CAUTION WHILE DRIVING. USE
EXTRA CAUTION ESPECIALLY ON BRIDGES AND OVERPASSES AS THESE
SURFACES TEND TO BE COLDER.

&&

$$

PAZ054-055-060600-
/O.CON.KPHI.WW.Y.0022.141205T2100Z-141206T0600Z/
CARBON-MONROE-
INCLUDING THE CITIES OF...JIM THORPE...STROUDSBURG
302 PM EST FRI DEC 5 2014

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST
SATURDAY...

* HAZARD TYPES...AREAS OF SOME SLEET AND FREEZING RAIN.

* ACCUMULATIONS...A COATING OF SLEET, AND LESS THAN ONE TENTH OF
  AN INCH OF ICE.

* TIMING...SOME AREAS OF SLEET AND FREEZING RAIN WILL CONTINUE
  THROUGH THIS EVENING BEFORE TEMPERATURES RISE, ALLOWING FOR
  PLAIN RAIN.

* IMPACTS...THE COMBINATION OF SLEET AND FREEZING RAIN CAN CREATE
  SLIPPERY CONDITIONS THROUGH THIS EVENING, ESPECIALLY FOR
  UNTREATED SURFACES IN THE HIGHER ELEVATIONS.

* TEMPERATURES...IN THE UPPER 20S TO LOWER 30S, THEN RISING TO
  THE MID 30S THROUGH TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SLEET OR FREEZING
RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY
ROADS AND LIMITED VISIBILITIES, AND USE CAUTION WHILE DRIVING. USE
EXTRA CAUTION ESPECIALLY ON BRIDGES AND OVERPASSES AS THESE
SURFACES TEND TO BE COLDER.

&&

$$
989 
WWUS41 KPHI 052239
WSWPHI

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
539 PM EST FRI DEC 5 2014

NJZ001-PAZ054-055-060600-
/O.CON.KPHI.WW.Y.0022.000000T0000Z-141206T0600Z/
SUSSEX-CARBON-MONROE-
INCLUDING THE CITIES OF...NEWTON...JIM THORPE...STROUDSBURG
539 PM EST FRI DEC 5 2014

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST
SATURDAY...

* HAZARD TYPES...FREEZING RAIN AND POSSIBLY SOME SLEET.

* ACCUMULATIONS...A LIGHT COATING OF SLEET, AND ONE TENTH OF AN
  INCH OF ICE OR LESS.

* TIMING...FREEZING RAIN AND RAIN WILL CONTINUE THROUGH THIS
  EVENING BEFORE TEMPERATURES RISE, ALLOWING FOR PLAIN RAIN. SOME
  SLEET IS POSSIBLE EARLY THIS EVENING.

* IMPACTS...LIGHT ICING WILL CREATE SLIPPERY CONDITIONS ON
  UNTREATED SURFACES THROUGH THIS EVENING, ESPECIALLY IN THE
  HIGHER ELEVATIONS.

* TEMPERATURES...AROUND 30 DEGREES, THEN RISING TO THE MID 30S
  OVERNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SLEET OR FREEZING
RAIN WILL CAUSE SLIPPERY TRAVEL. BE PREPARED FOR SLIPPERY ROADS
AND REDUCED VISIBILITIES, AND USE CAUTION WHILE DRIVING. USE EXTRA
CAUTION ESPECIALLY ON BRIDGES AND OVERPASSES AS THESE SURFACES
TEND TO BE COLDER.

&&

$$
778 
WWUS41 KPHI 060042
WSWPHI

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
742 PM EST FRI DEC 5 2014

NJZ001-PAZ054-055-060600-
/O.CON.KPHI.WW.Y.0022.000000T0000Z-141206T0600Z/
SUSSEX-CARBON-MONROE-
INCLUDING THE CITIES OF...NEWTON...JIM THORPE...STROUDSBURG
742 PM EST FRI DEC 5 2014

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST
SATURDAY...

* HAZARD TYPES...FREEZING RAIN AND POSSIBLY SOME SLEET.

* ACCUMULATIONS...UP TO TWO TENTHS OF AN INCH OF ICE.

* TIMING...FREEZING RAIN AND RAIN WILL CONTINUE THIS EVENING
  BEFORE TEMPERATURES SLOWLY RISE, ALLOWING FOR ALL RAIN. SOME
  SLEET IS POSSIBLE EARLY.

* IMPACTS...ICING WILL CONTINUE TO RESULT IN SLIPPERY CONDITIONS
  ON UNTREATED SURFACES THROUGH THIS EVENING, ESPECIALLY IN THE
  HIGHER ELEVATIONS. SEVERAL TRAFFIC ACCIDENTS HAVE BEEN REPORTED
  IN THE POCONOS DUE TO ICING.

* TEMPERATURES...NEAR 32 DEGREES, THEN RISING TO THE MID 30S
  OVERNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SLEET OR FREEZING
RAIN WILL CAUSE SLIPPERY TRAVEL. BE PREPARED FOR SLIPPERY ROADS
AND REDUCED VISIBILITIES, AND USE CAUTION WHILE DRIVING. USE
EXTRA CAUTION ESPECIALLY ON BRIDGES AND OVERPASSES AS THESE
SURFACES TEND TO BE COLDER.

&&

$$

GORSE
889 
WWUS41 KPHI 060601
WSWPHI

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
101 AM EST SAT DEC 6 2014


NJZ001-PAZ054-055-060715-
/O.EXP.KPHI.WW.Y.0022.000000T0000Z-141206T0600Z/
SUSSEX-CARBON-MONROE-
INCLUDING THE CITIES OF...NEWTON...JIM THORPE...STROUDSBURG
101 AM EST SAT DEC 6 2014

...WINTER WEATHER ADVISORY HAS EXPIRED...

THE THREAT FOR WIDESPREAD WINTER WEATHER HAS PASSED.

$$

What forecasters said that day

The local office's own words before this winter weather advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this winter weather advisory went out at Dec 4, 8:59 PM EST, 6 hours 44 minutes earlier.

Area forecast discussion, Dec 4, 8:59 PM EST, 6 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
859 PM EST THU DEC 4 2014

.SYNOPSIS...
HIGH PRESSURE WILL BUILD OVER THE REGION THRU FRIDAY. LOW-PRESSURE
WILL MOVE EASTWARD THRU THE OHIO VALLEY ON SATURDAY...REACHING THE
DELMARVA PENINSULA SATURDAY NIGHT. A STRONG AREA OF HIGH PRESSURE
WILL MOVE IN FROM THE NORTH SUNDAY NIGHT THRU MONDAY. MEANWHILE...
LOW PRESSURE WILL DEVELOP EAST OF NORTH CAROLINA ON MONDAY AND IS
PROJECTED TO PASS EAST OF CAPE COD ON TUESDAY AND WEDNESDAY. HIGH
PRESSURE WILL SETUP ANCHOR AGAIN OVER THE AREA ON THURSDAY.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
01Z SURFACE ANALYSIS SHOWS A 1036 MB HIGH CENTERED OVER SOUTHERN
QUEBEC. COOL AND DRY AIR ASSOCIATED WITH THIS HIGH WILL CONTINUE
TO NOSE SOUTHWARD DOWN THE EASTERN SEABOARD UNDER LIGHT NORTH-
NORTHEAST WINDS.

ADDED LOW CHANCE POPS IN FOR THE CENTRAL DELMARVA THIS EVE AS AN
UPPER SHORTWAVE TROUGH PASSES THROUGH. AS MENTIONED BEFORE, THE
AIRMASS NEAR THE SURFACE IS DRY SO PRECIP MAY NOT REACH THE GROUND
IN MOST SPOTS BUT A BRIEF SPRINKLE OR SHOWER IS CERTAINLY POSSIBLE
IN OUR FAR SOUTHERN ZONES THROUGH AROUND MIDNIGHT.

OTHERWISE, NEAR AND SOUTH OF THE MASON-DIXON LINE WILL CONTINUE TO
SEE MORE MID AND HIGH CLOUDS THROUGHOUT THE NIGHT WHILE AREAS TO
THE NORTH WILL CLEAR OUT LATER THIS EVENING AS THE DRIER AIR
ALOFT DRAWS SOUTHEASTWARD. LOWERED TEMPS A DEGREE OR TWO WITH THE
EVE UPDATE FOR NORTHERN LOCALES WHERE THE LEAST AMOUNT OF CLOUD
COVER IS ANTICIPATED AND INCREASED TEMPS A DEGREE OR TWO IN THE
CLOUDY DELMARVA. MIN TEMPS RANGE FROM AROUND 20F IN SUSSEX COUNTY,
NJ TO THE MID 30S IN SUSSEX COUNTY, DELAWARE.

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH 6 PM FRIDAY/...
AFTER COORDINATION WITH NEIGHBORING WFOS, HELD OFF ON ANY WINTER
WEATHER ADVISORIES FOR THE POCONOS AND FAR NW NJ FOR LATE FRIDAY
AFTERNOON/FRIDAY NIGHT AS CONFIDENCE FOR A PERIOD OF FREEZING
RAIN IS STILL TOO LOWER TO ISSUE AT THIS POINT. WE DO NOT HAVE
MUCH IF ANY NWP SUPPORT FOR FREEZING SURFACE TEMPS TO REMAIN BY
THE TIME SNOW/SLEET CHANGES OVER TO LIQUID. WITH THAT IN MIND,
MODELS TEND TO ERODE THE SHALLOW COLD AIR TOO QUICKLY ACROSS THE
HILLY TERRAIN, SO FREEZING RAIN CANNOT BE RULED OUT.

FOR FRIDAY...CLOUDS AND MOISTURE WILL BE INCREASING AHEAD OF A
STRONGER SHRTWV TROF NOW OVER THE SWRN US. MORNING HOURS SHOULD
REMAIN DRY. MODEL GUIDANCE DIFFERS SFGNTLY ON LIKELIHOOD OF PRECIP
FOR THE AFTN...WITH THE GFS MOS BEING MORE CONSERVATIVE. THE NAM MOS
AMD ECMWF AND SREF QPF GUIDANCE IS MORE AGGRESSIVE. WENT WITH A
COMPROMISE FOR LIKELY POPS BY LATE DAY N/W OF PHL AND CHC POPS S/E.
P-TYPE SHOULD BE MOSTLY RAIN WITH TEMPS AT SFC AND LOW-LVLS MOSTLY
ABOVE FREEZING BY AFTN AND INCREASING WARM ADVCTN. HWVR THERE COULD
BE A FEW POCKETS OF ZR MAINLY AT HIGHER ELEVS IN THE POCONOS OR FAR
NW NJ.

&&

.LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/...

HIGHLIGHTS...

* POTENTIAL FOR WINTRY PRECIP NORTHWEST BOTH FRIDAY NIGHT AND
  SATURDAY NIGHT.
* UNCERTAINTY REGARDING TRACK OF COASTAL STORM AND POTENTIAL
  IMPACTS ON TUESDAY AND WEDNESDAY.
* FAIR WEATHER EXPECTED TO RETURN BY THURSDAY.

OVERVIEW...

AT THE BEGINNING OF THE LONG-TERM PERIOD ON FRIDAY NIGHT...SOUTHERN
STREAM S/WV AND ITS ASSOCIATED SURFACE LOW WILL BE LOCATED OVER THE
MS VALLEY...AND MOVE EASTWARD TO THE MID-ATL BY SATURDAY NIGHT.
THE MAIN CONCERN WITH THIS FEATURE WILL BE THE POTENTIAL FOR WINTRY
PRECIP ALONG THE LEADING EDGE /FRIDAY NIGHT/ AND AGAIN ON THE
BACKSIDE /SATURDAY NIGHT/...SEE THE DAILIES SECTION FOR MORE
DETAILS.

ATTENTION THEN TURNS TO THE TRACK AND POTENTIAL IMPACTS OF A COASTAL
STORM IN THE MONDAY THRU WEDNESDAY TIMEFRAME. THE MODELS TAKE SEPARATE
NORTHERN AND SOUTHERN STREAM S/WVS OVER THE MID-LEVEL RIDGE ANCHORED
ALONG THE WEST COAST OF NOAM AND INTO THE INTERMOUNTAIN WEST IN THE
LATE SATURDAY INTO EARLY SUNDAY TIME FRAME. FROM HERE...UNCERTAINTY
REVOLVES AROUND HOW MUCH PHASING TAKES PLACE BETWEEN THE TWO STREAMS
AND THE LOCATION OF THIS PHASING. THE EURO...UKMET AND CMC MODELS
HAVE THE MOST ROBUST PHASING ALONG THE EAST COAST...WHILE THE GFS
KEEPS BOTH STREAMS SEPARATE.

ALTHOUGH THERE IS A LACK OF HIGH LATITUDE BLOCKING /POSITIVE NAO/
THE HIGH-AMPLITUDE WEST COAST RIDGE CERTAINLY FAVORS A DOWNSTREAM
TROUGH INVOF THE EAST COAST...AND ALSO SUPPORTS A MORE AMPLIFIED
AND SLOWER MOVING TROUGH. THAT SAID...THE EVENT IS AT D+4 TO D+7...
AND THE EVENTUAL STORM TRACK IS FAR FROM CERTAIN. THE ECMWF AND
CMC INDICATE A TRACK CLOSE TO THE COAST...WHILE GFS IS FURTHEST
OFFSHORE...AND THE UKMET IN THE MIDDLE OF THE ENVELOPE. ALTHOUGH
THE TRACK IS UNCERTAIN...THE MODELS ARE TRENDING TOWARD A COLD AIR
DAMMING /CAD/ SETUP ALONG THE EASTERN SEABOARD...SUPPORTING A COLDER
THERMAL PROFILE AND THUS MORE WINTRY PRECIP.

DAILIES...

FRIDAY NIGHT...
SURFACE HIGH ANCHORED OVER THE REGION ON FRIDAY /CAD SIGNATURE/ IS
PROJECTED TO RETREAT FRIDAY NIGHT AS LOW-PRESSURE APPROACHES FROM
THE WEST. MODELS INDICATE LIGHT QPF BY 00Z SATURDAY AS THE COLUMN
BECOMES SATURATED AND ISENTROPIC LIFT OCCURS ALONG THE 290K SFC.
MODEL SOUNDINGS INDICATE THE COLUMN ABOVE FREEZING AT THIS TIME...
AND THE MODELS HAVE TRENDED WARMER...WHICH WOULD LIMIT THE CHANCE
FOR FZRA. HOWEVER...SFC TEMPERATURES MAY BE COLD ENOUGH TO SUPPORT
FZRA IN THE FAR NORTHWEST INTERIOR OF THE CWA FOR A SHORT TIME AFTER
THE ONSET OF PRECIP...AS THE MODELS MAY BE TOO AGGRESSIVE AT REMOVING
THE LOW-LEVEL COLD AIR AND EVAPORATIONAL COOLING LOOKS TO PLAY A
ROLE AS WELL.

SATURDAY...LOW PRESSURE AND ITS ASSOCIATED COLD FRONT WILL REACH
THE DELMARVA BY LATE EVENING AS A S/WV CROSSES THE APPALACHIANS.
THERE WILL BE PLENTY OF MOISTURE AND LIFT TO SUPPORT WIDESPREAD
QPF ACROSS THE REGION...UPWARDS TO AROUND AN INCH...AND THIS WILL
FALL AS RAIN. AS THE PRECIP COMES TO AND END SATURDAY EVENING...
MODEL SOUNDINGS SUPPORT SOME SNOW MIXING IN BRIEFLY...MAINLY TO
THE NORTHWEST OF THE I-95 CORRIDOR. THIS APPEARS TO BE A VERY
NARROW WINDOW AS PRECIP COMES TO AN END AND THE COLUMN COOLS
BELOW FREEZING...IN FACT MODEL QPF MAY BE A BIT OVERDONE AT THIS
TIME...SO LITTLE IF ANY ACCUMULATION EXPECTED.

SUNDAY AND MONDAY...EXPECTING PREDOMINANTLY FAIR WEATHER AS A MID-
LEVEL RIDGE AND IT/S ATTENDANT ROBUST SURFACE HIGH BUILD INTO THE
REGION. A STRONG SURFACE PRESSURE GRADIENT LOOKS TO DEVELOP BETWEEN
THE SURFACE HIGH TO THE NORTH AND LOW-PRESSURE JUST OFFSHORE DURING
THIS TIME. MODELS INDICATE BRISK NORTHEAST WINDS...PARTICULARLY IN
THE COASTAL PLAIN AND OFFSHORE. THIS ALSO COINCIDES WITH HIGHER
TIDES DUE TO THE FULL MOON OVER THE WEEKEND...INCREASING THE
POSSIBILITY OF COASTAL FLOODING...SEE THE TIDES/COASTAL FLOODING
SECTION BELOW.

TUESDAY AND WEDNESDAY...
HIGHLY UNCERTAIN FORECAST DEPENDENT ON EVENTUAL TRACK AND INTENSITY
OF LOW PRES FORMING OFF THE MID-ATLANTIC COAST AND MOVING NORTHEAST.
A TRACK CLOSER TO THE COAST WOULD RESULT IN WINTRY PRECIP...STRONG
WINDS AND POSSIBLE COASTAL FLOODING IMPACTS. A TRACK FURTHER TO THE
EAST WOULD RESULT IN MINIMAL IMPACTS. ALTHOUGH TRACK AND INTENSITY
ARE UNCERTAIN...THE PATTERN FAVORS A PROGRESSIVE MOVING SYSTEM...
THEREFORE THE CANADIAN MODELS INSISTENCE OF A STORM STALLING NEAR
THE NY/NJ BIGHT IS HIGHLY UNLIKELY.

THURSDAY...FAIR WEATHER EXPECTED AS HIGH PRESSURE BUILDS IN BEHIND
DEPARTING STORM SYSTEM.

&&

.AVIATION /02Z FRIDAY THROUGH TUESDAY/...
VFR CONDS EXPECTED AT ALL TAF SITES THROUGH TONIGHT AND FRIDAY
MORNING. SOME MVFR CONDS COULD DEVELOP BY 18-21Z FRI AND IFR/LIFR
AROUND SUNSET AND ESPECIALLY AFTER DARK. WINDS WILL BE LIGHT...
MOSTLY 5 KT OR LESS...AND SHIFTING FROM NW LATE TODAY TO NE
OVERNIGHT TO E/SE ON FRIDAY.

OUTLOOK...

SATURDAY...IFR LIKELY IN RA AND FG.

SUNDAY AND MONDAY...VFR. NE WINDS 15 TO 20 KNOTS.

TUESDAY...IFR POSSIBLE IN SN OR RA.

&&

.MARINE...
SUB-SCA CONDS ARE EXPECTED TO CONTINUE OVER THE FORECAST WATERS
THROUGH AT LEAST TOMORROW. WINDS NOW FROM THE NW WILL SHIFT TO
NORTHEAST TONIGHT AND EVENTUALL SE ON FRIDAY AS HIGH PRES BUILDS EWD
ACROSS NORTHERN NEW ENG AND NOVA SCOTIA. SEAS SHOULD RANGE 2-3 FT
OFF DELAWARE AND 3 TO 4 FT OFF NRN NJ.

OUTLOOK...

SATURDAY...SUB SCA CONDITIONS EXPECTED.

SUNDAY...MONDAY AND TUESDAY...GALE WARNINGS MAY BE NEEDED.

&&

.TIDES/COASTAL FLOODING...
WITH THE ARRIVAL OF SPRING TIDES ASSOCIATED WITH THE FULL MOON AND
THE OFFSHORE SYSTEM THE POTENTIAL FOR TIDAL FLOODING EXISTS. THE
FIRST HIGH TIDE OF CONCERN IS THE SUNDAY MORNING ONE ALONG THE OCEAN
FRONT. NORTH WINDS HAVE PREDICTED TIDE LEVELS CLOSE TO THE MINOR
TIDAL FLOODING ADVISORY THRESHOLD. BEYOND SUNDAY, THERE IS MUCH
UNCERTAINTY AS TO THE EVOLUTION OF THE OFFSHORE CYCLOGENESIS, BUT A
SLIGHTLY MORE ONSHORE FLOW MONDAY AND TUESDAY REGARDLESS OF ANY
ADDITIONAL LOW PRESSURE CONTRIBUTION MAY BRING ADDITIONAL MINOR
TIDAL FLOODING BY ITSELF.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...NONE.

&&

SYNOPSIS...FRANCK
NEAR TERM...KLEIN
SHORT TERM...AMC
LONG TERM...FRANCK
AVIATION...AMC/FRANCK/KLEIN
MARINE...AMC/FRANCK
TIDES/COASTAL FLOODING...
Hazardous weather outlook, Dec 4, 8:24 PM EST, 7 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
824 PM EST THU DEC 4 2014

NJZ001-PAZ054-055-060130-
SUSSEX-CARBON-MONROE-
824 PM EST THU DEC 4 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY AND
NORTHEAST PENNSYLVANIA.

.DAY ONE...TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THERE IS THE POTENTIAL FOR SOME FREEZING RAIN FRIDAY AFTERNOON
AND EVENING.

A COASTAL STORM MAY IMPACT THE AREA IN THE MONDAY THROUGH WEDNESDAY
TIME FRAME. THE TRACK OF THIS LOW IS HIGHLY UNCERTAIN, AND WILL
DETERMINE THE POTENTIAL FOR WINTRY PRECIPITATION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ001-MDZ008-NJZ007>010-012-015>019-026-PAZ060>062-070-071-101>106-
060130-
NEW CASTLE-CECIL-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-MERCER-
SALEM-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-COASTAL OCEAN-BERKS-
LEHIGH-NORTHAMPTON-DELAWARE-PHILADELPHIA-WESTERN CHESTER-
EASTERN CHESTER-WESTERN MONTGOMERY-EASTERN MONTGOMERY-UPPER BUCKS-
LOWER BUCKS-
824 PM EST THU DEC 4 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...NORTHEAST
MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW
JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA AND
SOUTHEAST PENNSYLVANIA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

A COASTAL STORM MAY IMPACT THE AREA IN THE MONDAY THROUGH WEDNESDAY
TIME FRAME. THE TRACK OF THIS LOW IS HIGHLY UNCERTAIN, AND WILL
DETERMINE THE POTENTIAL FOR WINTRY PRECIPITATION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ002>004-MDZ012-015-019-020-NJZ013-014-020>025-027-060130-
KENT-INLAND SUSSEX-DELAWARE BEACHES-KENT MD-QUEEN ANNES-TALBOT-
CAROLINE-WESTERN MONMOUTH-EASTERN MONMOUTH-OCEAN-CUMBERLAND-ATLANTIC-
CAPE MAY-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-
SOUTHEASTERN BURLINGTON-
824 PM EST THU DEC 4 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN
DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY AND SOUTHERN NEW
JERSEY.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

MINOR TIDAL FLOODING IS POSSIBLE ALONG THE OCEAN FRONT ON SUNDAY
MORNING. THERE IS THE POTENTIAL FOR ADDITIONAL TIDAL FLOODING ON
MONDAY AND TUESDAY. THIS POTENTIAL IS DEPENDENT ON THE TRACK OF
A COASTAL LOW, WHICH IS HIGHLY UNCERTAIN AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-450>455-060130-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
824 PM EST THU DEC 4 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

GALE FORCE WIND GUSTS ARE POSSIBLE SUNDAY AND MONDAY.

A COASTAL STORM MAY IMPACT THE AREA TUESDAY AND WEDNESDAY. GALE
FORCE WIND GUSTS ARE POSSIBLE, HOWEVER THIS IS DEPENDENT ON THE
TRACK AND INTENSITY OF THE STORM.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 5, 4:05 AM ESTGale WatchPHI23 hr
Dec 5, 3:45 PM ESTSmall Craft AdvisoryPHI12 hr

Nearby

Winter Weather Advisories in Pennsylvania, 2014Winter Weather Advisories in New Jersey, 2014Every winter weather advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.